Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Low WBC, high creatine. Taking Vicodin, Coumadin for multiple PE, second DVT. Why my indicators are variant ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
I just had some blood tests. My WBC is 2.8 and my Creatine Kinase is 279. I have a torn rotator cuff and have been taking Vicodin ES. I am also on Coumadin for for life for multiple PE & a second DVT within 3 years. Also on Lexapro and some supplements. Are these any indicators as to why my WBC is low & my Creatine levels are high?
Posted Fri, 13 Apr 2012 in Blood Disorders
Answered by Dr. Radhika 3 hours later

Thanks for the query.     

I have gone through your query.

Warfarin (coumadin) use does cause low WBC (white blood cell count) count and also cause a low platelet count. It can cause bleeding if the drug level gets too high, so you should be monitored for this.

Increased levels of creatine kinase is also seen in intake of blood thinners like coumadin.

Lexapro can cause elevated Creatine levels and low WBC count too.

Since you cannot avoid the medication, you can get drug dosage monitored by your Physician.

Hope I have answered your query. I will be available for follow up queries, if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor